| Model Number |
406350 |
| Medical Device Problem Code |
Material Separation (1562)
| Health Effect - Clinical Code |
Foreign Body In Patient (2687)
| Date of Event |
05/31/2023
Type of Reportable Event
Malfunction
Event or Problem Description
At the end of an atrial fibrillation procedure, when the introducer positioned in the femoral vein was removed, it was noted that the 10 cm distal part was detached and remained in the vessel.A surgical procedure was needed to remove the detached piece with no adverse consequences.The procedure was extended by 20 minutes due to this incident.
Additional Manufacturer Narrative
One 5f fast-cath introducer sheath was received for evaluation.The sheath tubing had been torn and stretched into two sections; both sections were returned.There were multiple bends throughout the distal and proximal sheath tubing sections.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed.The cause of the sheath damage remains unknown.
Additional Manufacturer Narrative
Upon further review, the health impact code has been updated to f19 surgical intervention as surgery was required to remove the detached piece of the introducer from the patient.